Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jan 25, 2010, 11:55 AM CST for 7 counties in Oklahoma. It took effect at Jan 25, 2010, 12:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 11:55 AM CST (17:55 UTC)
- In effect from
- Jan 25, 2010, 12:00 PM CST
- Expired
- Jan 25, 2010, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305 WWUS74 KTSA 251755 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1155 AM CST MON JAN 25 2010 OKZ054>061-252200- /O.NEW.KTSA.WI.Y.0001.100125T1800Z-100125T2200Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS- 1155 AM CST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...OSAGE...CRAIG...NOWATA...PAWNEE... OTTAWA...TULSA AND ROGERS. HAZARDOUS WEATHER... GUSTY NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON ACROSS THE ADVISORY AREA. WINDS ARE EXPECTED TO LESSEN BY LATER AFTERNOON. IMPACTS... * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
244 WWUS74 KTSA 252200 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 400 PM CST MON JAN 25 2010 OKZ054>061-252300- /O.EXP.KTSA.WI.Y.0001.000000T0000Z-100125T2200Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS- 400 PM CST MON JAN 25 2010 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...OSAGE...CRAIG...NOWATA...PAWNEE... OTTAWA...TULSA AND ROGERS. * THE STRONG WINDS HAVE DECREASED. HAZARDOUS WEATHER... * WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA. OCCASIONAL GUSTS OVER 30 MPH WILL BE POSSIBLE THE REMAINDER OF THE AFTERNOON BEFORE DIMINISHING THIS EVENING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:07 AM CST, 48 minutes earlier.
Area forecast discussion, Jan 25, 11:07 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1107 AM CST MON JAN 25 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH THE TAF PERIOD. CIGS AROUND 5KT FT WILL OCCUR AT KFYV AND KXNA THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 1027 AM CST MON JAN 25 2010/ DISCUSSION... FIRST PERIOD ELEMENTS TO CURRENT FORECAST LOOK GOOD. ONLY TWEAKS HAVE BEEN TO SKY COVER FOR THE AFTERNOON. WILL SEND A QUICK UPDATE TO REFLECT SKY CONDITION. BEYOND FIRST PERIOD...WINTER WEATHER POTENTIAL REMAINS IN PLACE BEGINNING LATE WEDNESDAY NIGHT...WHERE FREEZING RAIN...SLEET AND SNOW IMPACTING AT LEAST ZONES NORTH OF INTERSTATE 40 DURING THE EVENT. ADDITIONAL DETAILS TO FOLLOW IN THE AFTERNOON DISCUSSION. UPDATED ZFP/PFM/AFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....12 AVIATION...23
Hazardous weather outlook, Jan 25, 5:11 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 AM CST MON JAN 25 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 AM CST MON JAN 25 2010 ...PREPARE NOW FOR THE UPCOMING WINTER STORM... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 40. ONSET...MID MORNING. DISCUSSION... NORTHWESTERLY WINDS WILL INCREASE DURING THE MORNING HOURS ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON THROUGH MUCH OF THE DAY. FINE FUELS...SUCH AS GRASSES...WILL DRY QUICKLY FROM THE RECENT RAINS AND THE GUSTY WINDS WILL PROMOTE RAPID SPREAD FOR ANY FIRE STARTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...WINTER WEATHER POTENTIAL. THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. FRIDAY AND SATURDAY...DANGEROUS WIND CHILL POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A SIGNIFICANT WINTER STORM IS POISED TO IMPACT THE SOUTHERN PLAINS BEGINNING LATE WEDNESDAY NIGHT...WITH THE STORM PEAKING THURSDAY INTO THURSDAY NIGHT. ACCUMULATING SNOW AND ICE ARE EXPECTED WITH THIS SYSTEM...WITH AMOUNTS LIKELY TO CAUSE TRAVEL DIFFICULTIES ALONG WITH POSSIBLE POWER OUTAGES. THE EXACT LOCATION OF THE HEAVIEST AMOUNTS WILL CONTINUE TO BE REFINED WITH LATER FORECASTS...HOWEVER THE OVERALL WEATHER PATTERN IS FAVORABLE FOR SIGNIFICANT SNOW AND ICE ACCUMULATIONS. THE IMPACTS OF ANY PROLONGED POWER OUTAGES WILL BE FURTHER WORSENED BY THE COLD TEMPERATURES AND ASSOCIATED WIND CHILLS INTO THE WEEKEND. IT IS NOT TOO EARLY TO BEGIN PREPARATIONS FOR THIS WINTER STORM...INCLUDING REVIEWING ACTION PLANS FOR A LOSS OF ELECTRICITY. EMERGENCY MANAGEMENT PLANNING STATEMENT... ANTICIPATE RESPONSES RELATED TO SIGNIFICANT SNOW AND ICE ACCUMULATIONS. FURTHERMORE...UNDERSTAND THE IMPACTS MAY EXTEND WELL INTO THE WEEKEND IF THE POWER GRID IS HEAVILY DAMAGED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:04 PM CST | Winter Storm Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 3 days |
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.